PZI Winter Sesshin January 2021
Through Winter Silence Into the New Light with John Tarrant & Friends
In the great silence and stillness of retreat, the light in each thing appears.
In ancient times the passes were closed in midwinter, people did not go about, it was a time for inwardness and quiet. This is our New Year retreat, the return of the light begins, and because we are not reaching outward, the world opens secrets. While we sit, the new moon will be waxing, we'll be doing walking meditation in the first moonlight.
We’ll have two talks each day, we’ll have wonderful teachers, and veteran heads of practice, and we’ll help you find your piece of the great temple in your own house.
The owl and the bell
open the silence. They persuade
the night to be my friend
John Tarrant & Friends:
PZI Teachers Allison Atwill, Tess Beasley, Sarah Bender, Jon Joseph,
David Parks, David Weinstein, & Michelle Riddle
Winter Sesshin: This extended 4-day & 4-night gathering begins Wednesday eve,
January 13th at 4:00 PM PST, and completes Sunday eve, January 17th at 6:00 PM PST.
Where: In the PZI Digital Temple
Fees: PZI Members: $445 & Non-Members: $500
PZI members -If you want to attend and are in need, please don't hesitate to request financial aid through a PZI Scholarship. Contact our registrar, Jan Black.
Dear PZI Friends —
Things feel wobbly and uncertain, and yet we continue to discover the way practice and community can hold and deepen us through these times. Autumn Sesshin took us down into the valley of the spirit that never dies, where across oceans and continents we found ourselves in the same vast temple. Without knowing how, we made our way deep into the belly of retreat and were touched by musicians and sutras, dharma talks and teacher interviews, and the faces lighting up like stars on screen morning and night.
Thank you for all you have offered to PZI during these last many months, and these last many decades. It's nice to have each other as we find our way.
—Board President Tess Beasley Sensei & Director John Tarrant Roshi,
& All of us at PZI
The Zendo altar will be lit, and the temple will be held—with meditation periods from 6:00 AM EST to 9:00 PM PST, and morning rituals beginning each day at 6:30 AM PST. Dharma talks will be offered twice daily, and a panoply of teachers will offer dokusan interviews (individual meetings with a teacher) each day, too. We've designed the schedule to both hold us together as an extended community in one vessel, and to also offer flexibility so a range of time zones can participate comfortably.
Sometimes the thing to do is to turn the light inward and go to the source. It's going to be quite the event—a gateway into what is marvelous in your life. We are in a moment of deepening together, of feeling the gravity of our time and discovering the light that is always working inside us.
*Registration closes at midnight on January 10th. (deadline slightly extended - for you honored one:)
Contact our Registrar Jan Black for late registration.
4:30-6:30 PM — Welcome, evening meditation & dharma talk
1-Hour BREAK 6:30-7:30 PM — West Coast dinner
7:30-9:00PM — OPEN SIT with head of practice (HOP)
Thursday - Sunday
3:00-5:00 AM — OPEN SIT with HOP
1-hour BREAK — Breakfast for East Coast 5:00-6:00 AM
6:00-7:30 AM — Morning tea, meditation & welcome rituals
2-Hour BREAK — West Coast breakfast, East Coast snack or lunch 7:30-9:30 AM
9:30-11:30 AM — Morning meditation & dharma talk
1.5-Hour BREAK — West Coast lunch 11:30 AM-1:00 PM
1:00-3:30 PM — Sutras, afternoon meditation & teacher interviews (dokusan)
1.5-Hour BREAK — East Coast dinner 3:30-5:00 PM
5:00-6:30 PM — Evening meditation & dharma talk
1-Hour BREAK — West Coast dinner 6:30-7:30 PM
7:30-9:00 PM — OPEN SIT with HOP
Note: Sunday January 17th ends at 6:00pm PST
Registration Details & PZI Scholarship:
*Registration closed - for late registration contact
This is an important deadline to allow ample time for mailing of all registration materials & dokusan meeting scheduling.
PZI members - We recognize that some people are experiencing great challenges in these times. If you want to attend and are in need, please don't hesitate to request financial aid through a PZI Member Scholarship, for a reduced fee that you can comfortably pay. Not a member - become one. Contact our registrar, Jan Black.
- Discounts, as always, for PZI Members - join us!
- Financial aid through a PZI Scholarship is available for PZI Members in need.
- You may register for 1 or 2 people if you are a PZI Member.
- To register, click the "Register - Winter Retreat" image button below.
- Once you've registered, you'll receive a welcome email on January 12, with a Zoom link, final schedule and more info for online participation.
Adding Donations and Dana
- You may add a donation to PZI, teacher dana (gift), and/or donation to the PZI Scholarship Fund to your Registration Cart before you check out.
- Adding a donation to the PZI Scholarship Fund helps others attend.
- "Add Donation or Dana" link will take you back to this page, then use the "How would you like to support?" image buttons at bottom of page. When complete, you'll be returned to your Cart with the total for checkout.
Thank you for being a part of us, and for your ongoing support and participation in PZI Zen Online. Looking forward to seeing you in the Digital Temple!
For questions about the registration form, contact firstname.lastname@example.org